Alert archive / Wisconsin / Frost Advisories in 2020
Frost Advisory 7, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Sep 16, 2020, 3:09 AM CDT for Taylor County, Wisconsin. It took effect at Sep 17, 2020, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2020, 3:09 AM CDT (08:09 UTC)
- In effect from
- Sep 17, 2020, 1:00 AM CDT
- Expired
- Sep 17, 2020, 7:53 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
County Taylor County, WI
The radar
The La Crosse radar (KARX), 164 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760 WWUS73 KARX 160809 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 309 AM CDT Wed Sep 16 2020 WIZ017-161700- /O.NEW.KARX.FR.Y.0007.200917T0600Z-200917T1300Z/ Taylor- Including the city of Medford 309 AM CDT Wed Sep 16 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Temperatures falling into the mid to upper 30s late tonight will result in areas of frost development. * WHERE...Taylor County. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps to protect tender plants from the cold. && $$ Kurz
5 follow-up statements
967 WWUS73 KARX 161639 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 1139 AM CDT Wed Sep 16 2020 WIZ017-170045- /O.CON.KARX.FR.Y.0007.200917T0600Z-200917T1300Z/ Taylor- Including the city of Medford 1139 AM CDT Wed Sep 16 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Temperatures falling into the mid to upper 30s late tonight will result in areas of frost development. * WHERE...Taylor County. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
687 WWUS73 KARX 162132 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 432 PM CDT Wed Sep 16 2020 WIZ017-170630- /O.CON.KARX.FR.Y.0007.200917T0600Z-200917T1300Z/ Taylor- Including the city of Medford 432 PM CDT Wed Sep 16 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Temperatures falling into the mid to upper 30s late tonight will result in areas of frost development. * WHERE...Taylor County. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
570 WWUS73 KARX 170403 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 1103 PM CDT Wed Sep 16 2020 WIZ017-171300- /O.CON.KARX.FR.Y.0007.200917T0600Z-200917T1300Z/ Taylor- Including the city of Medford 1103 PM CDT Wed Sep 16 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THURSDAY... * WHAT...Temperatures falling into the mid to upper 30s late tonight will result in areas of frost development. * WHERE...Taylor County. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Zapotocny
531 WWUS73 KARX 170753 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 253 AM CDT Thu Sep 17 2020 WIZ017-171300- /O.CON.KARX.FR.Y.0007.000000T0000Z-200917T1300Z/ Taylor- Including the city of Medford 253 AM CDT Thu Sep 17 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures will fall into the mid to upper 30s early this morning. This will result in areas of frost development. * WHERE...Taylor County. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Boyne
963 WWUS73 KARX 171253 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 753 AM CDT Thu Sep 17 2020 WIZ017-171400- /O.CAN.KARX.FR.Y.0007.000000T0000Z-200917T1300Z/ Taylor- Including the city of Medford 753 AM CDT Thu Sep 17 2020 ...FROST ADVISORY IS CANCELLED... Temperature have warmed into the upper 30s as of 8 am and frost is no longer a threat. $$ DAS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 15, 11:08 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Sep 15, 11:08 PM CDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service La Crosse WI 1108 PM CDT Tue Sep 15 2020 .SHORT TERM...(This evening through Wednesday) Issued at 210 PM CDT Tue Sep 15 2020 Early afternoon analysis showed high pressure over the northeastern CONUS and a surface low on the northern shore of Lake Superior. This left a fairly tight pressure gradient over the forecast area, with winds gusting in the 25 to 35 mph range in many spots. Also of note was the smoke over the region which was noticeably impacting the amount of sunshine we were getting. While this was likely keeping temperatures down a bit, most spots were still sitting in the 70s with a few lower 80s out there. Winds will subside this evening as the strongest winds aloft push off to the east and we build inversion. Though still looking at a decent gradient over us, so should stay a little breezier than most nights. For Wednesday, expecting a fairly strong cold front to slide through the area, though not before temperatures are able to get back into the 70s across most of the area. Guidance in good agreement with a dry frontal passage as model soundings show very little moisture in the low levels. As far as smoke goes, concentrations do look to increase as the front moves through, including near the surface, per HRRR-Smoke output. It should then push out of most of the area, at least temporarily, by late afternoon/early evening Wednesday. .LONG TERM...(Wednesday night through Tuesday) Issued at 210 PM CDT Tue Sep 15 2020 Overall a cooler and fairly quiet period expected for the long term. Cool high pressure will build in behind the cold front highs in the 50s and 60s and lows in the 30s and 40s through Saturday. Frost will be possible in the favored cold spots and north of I-94 each of those mornings, pending cloud cover, though with aforementioned high pressure, would expect mostly clear skies. A weak bit of shortwave energy will slide somewhere through the region on Friday, with a handful of GEFS members suggesting some light precipitation somewhere near or in the forecast area. The 15.12Z GFS/ECMWF both hint at this as well, but with dry high pressure firmly in place, wouldn't expect much more than just increased cloud cover, or MAYBE some sprinkles. Model soundings tend to support this as well, with the low levels never fully saturating. Some models hint at a similar situation Saturday. High pressure will then depart to the east with southerly return flow bringing some slightly warmer, more moist air into the area as highs get back into the mid 60s to lower 70s. A weak cold front will then slide through sometime Sunday night into Monday, bringing a slightly better chance for some precip given the increased moisture. However, model soundings still show some pretty dry air in the low to mid-levels, so once again there's questions as to how much will reach the ground. Still looks good enough for a slight chance this far out though. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1102 PM CDT Tue Sep 15 2020 VFR conditions through the TAF period with some patchy sct clouds fl025-060 with the frontal passage. Will mention low level wind shear at KLSE ahead of the cold front from 06-12Z. A cold front will push through KRST/KLSE Wednesday morning with a wind shift from the south and southwest to the northwest 12-14Z mostly 6 to 12kts. Will continue to mention sct150 due to the smoke aloft. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...CA LONG TERM...CA AVIATION...Zapotocny
Hazardous weather outlook, Sep 15, 3:19 AM CDT, 23 hours 50 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 319 AM CDT Tue Sep 15 2020 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-161200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 319 AM CDT Tue Sep 15 2020 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Cooler air arriving for the latter half of the week may allow for some frost development across portions of north-central Wisconsin Wednesday night, Thursday night, and Friday night. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Kurz
Nearby
Frost Advisories in Wisconsin, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.